Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 22, 2006, 10:28 PM MDT for 6 counties in Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2006, 10:28 PM MDT (04:28 UTC)
- Expired
- May 22, 2006, 11:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 58 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 9:08 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2598 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:25 PM MDT, 7 hours 3 minutes earlier.
Area forecast discussion, May 22, 3:25 PM MDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 325 PM MDT MON MAY 22 2006 .SHORT TERM DISCUSSION...LOTS OF LIGHTNING HEADED OUR WAY THIS AFTN...AND STORMS MOVING AT A GOOD CLIP. ALL THIS AHEAD OF AN UPPER TROUGH APPROACHING THE 4 CORNERS. LOW LEVEL MOISTURE HAS MIXED OUT ON THE PLAINS...SO DEWPOINTS MOSTLY IN THE 40S. THERE IS STILL A SEVERE WEATHER THREAT...MOSTLY GUSTY WINDS AND SOME HAIL...ALTHOUGH THERE IS A SMALL THEAT OF A TORNADO. STORMS SHOULD MOVE TO THE PLAINS THIS EVENING...AND MOSTLY END OVER THE MOUNTAINS AND URBAN CORRIDOR BY MID EVENING. THERE WILL BE CONTINUED SHOWER AND SNOW SHOWER ACTIVITY OVER THE MOUNTAINS TONIGHT. UPPER TROUGH WILL CONTINUE LIFTING TONIGHT...AND REACH NORTHEAST COLORADO TOMORROW MORNING. A FEW THUNDERSTORMS MAY LINGER OVER THE NORTHEAST CORNER TUESDAY AFTERNOON...BUT MOST OF THE AREA WILL BE IN DOWNSLOPE AND DRYER CONDITIONS. HAVE CONTINUED THE FIRE WEATHER WATCH FOR TUESDAY FOR THE BREEZY CONDITIONS AND LOWER RH...AT THIS TIME IT APPEARS TO BE A MARGINAL SITUATION. WILL LET THE MID SHIFT MAKE THE DETERMINATION ON WHETHER TO ISSUE A WARNING. .LONG TERM DISCUSSION...TUESDAY NIGHT...A MDT NWLY FLOW ALOFT WILL BE OVER THE CWFA FOLLOWING THE PASSAGE OF THE UPPER TROF WHICH WL BE IN SOUTH DAKOTA BY 00Z WED. DOWNWARD OMEGA IN THE EVENING...WITH JUST SOME LINGERING MSTR AOA 700 MB. THE GFS HAS A BIT MORE MID LVL MSTR VS THE NAM ON TUESDAY EVENING...BUT FOR NOW WILL HOLD OFF ON ADDING ANY POPS TO THE MTNS. FOR THURSDAY/THURSDAY NIGHT THE UPPER LEVEL RIDGE AXIS WILL BE OVER COLORADO WITH DRIER AND WARMER CONDITIONS RETURNING TO THE REGION. FRIDAY INTO SATURDAY...THE FLOW ALOFT WILL BECOME SWLY AS THE RIDGE AXIS SHIFTS TO THE EAST. SOUTHWESTERLY WINDS SHUD HELP BRINGS THE TEMPERATURES UP A BIT MORE SO CUD AGAIN HIT THE 90 DEGREE MARK AT THAT TIME. NO MSTR TO WORK WITH SO POPS WL BE NIL. AS FOR THE REST OF THE PERIOD...ONE UPPER TROF OVER THE PACIFIC NORTHWEST SATURDAY IS REPLACED BY ANOTHER BY MONDAY...BOTH OF WHICH SHUD HAVE LITTLE IMPACT ON THE CWFA IN TERMS OF PCPN. BOTH KEEP W AND N OF COLORADO. IF ANY STORMS DVLP IT MAY BE IN THE MTNS ...ITS TOO EARLY HOWEVER TO ADD THIS LONGSHOT TO THE GRIDS AT THIS TIME. && .BOU WATCHES/WARNINGS/ADVISORIES...FIREWEATHER WATCH TUE AFTERNOON AND EARLY EVENING FOR THE FRONT RANGE FOOTHILLS...I-25 URBAN CORRIDOR...SOUTH PARK AND PALMER DIVIDE FROM 18Z/TUE TO 01Z/WED. FW ZONES IN WATCH: 214..215..216..238..239..240..241..243..245..246 AND 247. && GLANCY/COOPER
Hazardous weather outlook, May 22, 10:36 AM MDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1036 AM MDT MON MAY 22 2006 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1036 AM MDT MON MAY 22 2006 ...POTENTIAL SEVERE WEATHER OUTBREAK ACROSS EASTERN COLORADO THIS AFTERNOON AND EVENING AND FIRE WEATHER WATCH IN EFFECT FOR TUESDAY AFTERNOON AND EVENING FOR PARTS OF NORTHEAST COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS EXPECTED OVER NORTHEAST COLORADO THIS AFTERNOON AND EVENING. THE THREAT LOOKS HIGHEST OVER THE NORTHEAST PLAINS OF WASHINGTON...LOGAN...SEDGWICK AND PHILLIPS COUNTIES WHERE HEATING HAS BEEN STRONGEST AND DEWPOINTS ARE THE HIGHEST. THERE MAY BE TOO MUCH CLOUDINESS OVER THE PALMER DIVIDE AND URBAN CORRIDOR TO ALLOW TEMPERATURES TO CLIMB ENOUGH TO PRODUCE SIGNIFICANT SEVERE WEATHER. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND HIGH VALLEYS AROUND NOON...THEN SPREAD ACROSS THE EASTERN PLAINS THIS AFTERNOON. IN NORTHEAST COLORADO SOME STORMS WILL BECOME SEVERE BY MID AFTERNOON WITH THE POTENTIAL TO PRODUCE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS AND EVEN AN ISOLATED TORNADO. ACROSS THE FRONT RANGE FOOTHILLS AND URBAN CORRIDOR...STORMS MAY PRODUCE PENNY SIZED HAIL AND STRONG WINDS. A MOIST AND UNSTABLE AIRMASS IN NORTHEAST COLORADO WILL ALSO RECEIVE SOME LIFT AHEAD OF A STRONG DISTURBANCE THAT WILL RAPIDLY APPROACH THE 4 CORNERS REGION BY THIS EVENING. THE STORMS WILL DECREASE FROM WEST TO EAST LATER TONIGHT AS THE SEVERE THREAT SHIFTS FURTHER EASTWARD INTO THE CENTRAL PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE FRONT RANGE FOOTHILLS ...THE ADJACENT HIGH PLAINS INCLUDING THE GREATER DENVER METRO AREA ...THE PALMER DIVIDE AREA AND SOUTH PARK. THIS WATCH IS IN EFFECT FOR TUESDAY AFTERNOON AND EARLY EVENING. GUSTY WEST TO NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITIES ARE THE PRIMARY REASONS FOR THIS WATCH. THESE CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOLLOWING THE PASSAGE OF RATHER POTENT WEATHER DISTURBANCE. THIS SYSTEM IS EXPECTED TO EXIT THE AREA DURING THE DAY TUESDAY. OTHERWISE EXPECT DRIER AND WARMER CONDITIONS TO SPREAD ACROSS THE OUTLOOK AREA DURING THE LATTER HALF OF THE WEEK AS HIGH PRESSURE AS THE SURFACE AND ALOFT MOVES OVER THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON. GLANCY/COOPER
In the hours before
Local storm report, May 22, 8:48 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
848 PM MDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 5 E ARRIBA 39.28N 103.18W
05/22/2006 M0.75 INCH LINCOLN CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:17 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 43 min |
| May 22, 8:56 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Broomfield, Denver, Douglas, Jefferson | 64 min |
| May 22, 9:42 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Elbert, Weld | 48 min |
| May 22, 11:28 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 32 min |
| May 23, 1:54 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 66 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.